How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick, MD Your Own Question
Dr. Rick, MD
Dr. Rick, MD, Board Certified MD
Category: Medical
Satisfied Customers: 10553
Experience:  20+ years as a doctor. Internal Medicine Internship in NYC
Type Your Medical Question Here...
Dr. Rick, MD is online now
A new question is answered every 9 seconds

DR. RICK ONLY-: How likely would it be that stenosis causes

This answer was rated:

How likely would it be that stenosis causes a pain
Hello. I'm Dr. Phil, licensed and practicing Internal Medicine Physician. Excellent service is my goal.

Dr. Rick seems to be offline.

Do you want my help on this?
Customer: replied 3 years ago.

Would like to wait for Dr. Rick--but thank you for caring, Dr. Phil!!

you're very welcome.

Dr. Rick is excellent.

I will opt out so he can take this question.
Internal medicine internship in NYC with two decades of clinical experience. I am online and available to assist you today.


Sorry I've not been available much today.... My partner had to take today and tomorrow off on short notice so I ended up doing my full clinic schedule and a big part of his too. I'm too old to work that hard anymore :(

To answer your question: Yes, it is entirely possible for stenosis to be the cause of the pain you are experiencing. Also, I am sure your doctor would not recommend an epidural if the area of stenosis did not anatomically correlate with the pattern of your pain.

In experienced hands this procedure is very safe and effective. If I were in your shoes, I'd feel comfortable letting the doctor stick a needle in my back :)

Does this make sense to you?

Don't forget. The excellent feedback button is not only fun to push, but it is good for you too!

Have a good weekend and good luck on Wednesday. Let me know how things go.
Customer: replied 3 years ago.

Hi, Dr. Rick-:

I am sorry you have been so busy lately--i have missed you! is your partner back, or WILL he/she be back soon? i hope he/she is OK health-wise, at least--each day, i am coming to believe that health is THE most imp. thing in Life; you cannot enjoy ANYTHING if your health is compromised in a way that you are "reminded" every day of discomfort or pain--yeh?

You are the FIRST doc who has ease my mind on this, and what you said about the correlation of the epi and the site of my pain made me feel just plain ole GOOD, and MUCH more hopeful that the shot will be of benefit....Could my "bad' disk also be involved in this?

Ya....and I'm oncall and people had retina emergencies....I'm too old to work this hard :(

Yes, depending on where your bad disk is located (sorry, I don't remember :( it my be contributing some.

My partner had a family emergency but things should work out OK...but I may be working like a red headed stepchild for most of next week :(

I'm glad I could help.....thanks for putting a smile on my face...
Customer: replied 3 years ago.

Dear Hopefully-UNred-headed Stepchild-:

The disk prob is located on the right side; my orig. Internist called it a "peek-a-boo" disk, in that it "could" move either to the left or right....but lately, i have been feeling it on the right, along w/a minor amount of back it COULD be a "contributing factor," along w/the stenosis?

Thanx-hopefully, we won't have TOO much od a prob connecting, w/you being so busy and all.Should i put your partner in my prayers?

~M~ that case, it sure could be a contributing factor.

No. My partner is fine is just a "political" family crisis, not a medical one ;)

And he is going to be gone all next week. Perhaps I will loose some weight lol!
Customer: replied 3 years ago.

I am sure that your weight is less than MOST folx These days!!!!

Thanx for the info--i have started Aleve (2 OTC tabs 2X daily w/food)to replace he once daily 600 mgs. of ibuprofen....and i am feeling slightly better (thigh-wise)...Shoulder is SLIGHTLY improved as well, but i don't want to count my chickens yet--it pains as it pleases, kinda--Do you think Aleve is better than Advil? What is the SUBTLE diff (i realize they are BOTH NSAIDS--)?

Hopefully, no more detached retinas--for NOW, at least!



I think which ever one works best for you is the one you should use. The differences between the two, from a clinical point of view, are not significant.

Keep them retina's attached -- I'm too busy nowadays as it is.
Dr. Rick, MD, Board Certified MD
Category: Medical
Satisfied Customers: 10553
Experience: 20+ years as a doctor. Internal Medicine Internship in NYC
Dr. Rick, MD and 2 other Medical Specialists are ready to help you

Related Medical Questions